# SDR CA020220006

- Difficulty date: February 12, 2002
- Submitted: March 4, 2002
- Operation: Air carrier
- Make and model: Gruman FIRECAT
- Aircraft time: 10,574 hours
- Engine: Wright 982C9HE2
- Propeller: Hamstd 43D51
- System (JASC): 5540 · Rudder Structure
- Part: Bearing
- Part number: KSP6A
- Condition: Worn
- Location: Rudder
- Component: Rudder, Gruman, 89C1024501
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) WHILE CARRYING OUT AN ANNUAL INSPECTION IT WAS NOTED THAT THE RUDDER SECTOR P/N 89C1024-501 HAD RAISED UP TO WHERE THE CABLE GUARD AND THE STOP WERE IN VERY CLOSE PROXIMITY TO ONE ANOTHER. IF THE SITUATION WENT UNDETECTED THERE IS A POSIBILITY THAT THE RUDDER CONTROLS COULD BECOME JAMMED. WE WILL BE INSPECTING THE REST OF OUR FLEET TO DETERMINE IF THIS SITUATION EXISTS ON ANY OF OUR OTHER AIRCRAFT. THE RUDDER SECTOR WAS REMOVED FROM THE AIRCRAFT AND THE BEARING WAS REPLACED WITH A SERVICEABLE UNIT.
